Facebook Pixel

why do my 50+ vitamins give me bad indigestion within 30 minutes?

By March 23, 2010 - 10:50pm
Rate This

I'm trying to get the vitamins and minerals I need but can't "stomach" the vitamins even on a full stomach. They cause a lingering indigestion for me.

Add a Comment5 Comments


Have you ever tried to take your vitamins (with food, like some crackers, for instance) before bed? That's what some pregnant women do with prenatal vitamins that cause them nausea. If you are the kind of person who falls asleep in those first 30 minutes, perhaps the vitamins won't affect your stomach the same way?

May 6, 2010 - 8:17am
EmpowHER Guest

I sometimes get this when I take a multiple with Iron as Itron can be difficult to digest. Also I always take my vitamins with food, otherwise it upsets my stomach and can cause repeat burping of vitamins.

May 4, 2010 - 12:04pm
HERWriter Guide

Hi Susan and susanyme - I believe that this is about vitamins that have been especially formulated for people over the age of 50.

As people age they start producing less stomach acid which can then lead to stomach upsets that they didn't have before. Have you noticed any food products causing an upset stomach? Are you having trouble tolerating foods that you used to enjoy? Or are you only experiencing difficulty when you take this vitamin? Most 50+ vitamins include B complex vitamins and they can cause light nausea. Another ingredient in multi-vitamins that can cause nausea and an stomach upset is iron. Does your 50+ vitamin contain iron? Some people have found that the nausea from these ingredients goes away with time as their body adjusts to the vitamin, others have found it intolerable. Many people who aren't able to tolerate vitamins in pill forms have switched to liquid vitamins which could be another option for you.

We look forward to hearing more from you.

Take good care, Pat

March 24, 2010 - 6:42pm
HERWriter Guide

Hi Susanyme

Thanks for your question!

Unforunately, I have some of my own in order to help you out! When you say your 50+ vitamins cause you "indigestion" - what do you mean by 50+ vitamins? How many pills are you taking? Some vitamins pills have 20 or more vitamins and minerals in one pill.

I assume you are not taking 50 actual pills? Unless directed by a health care professional, nobody needs to take 50 vitamin pills per day. This would mean that your diet is very inadequate and these pills could cause more harm than good - at the very least the discomfort you are having. You should be getting the majority of your nourishment from foods, not pills.

I may have interpreted your question incorrectly so please let me know what you mean by "50+ vitamins". I look forward to hearing more from you!


March 24, 2010 - 1:26pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

50 + vitamins are a vitamin tablet for aged 50 and above.

June 19, 2014 - 12:49pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Topics

Digestion Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!